Anxiety Support
34,410 members38,435 posts

Advice please

I'm on citalopram 20mg this is my third time taking them and each time after about 6 months I feel that they aren't working anymore and end up changing meds I've tried sertraline and mirtazapine but they really didn't like me. Now I'm back to the same state again but I don't think it's that they've stopped working. You see every other time I have ran to my dr straight away and not really thought it through but with daddy having a stroke I haven't been able to just run straight to the dr and it's given me time to reassess how it's making me feel and it's like I'm numb I don't have any get up and go I'm not wanting to even play with my son and that's really hurting me I almost feel like my emotions have kind of disappeared although I do feel some things. Has anyone else had this and is it something that will go away if I stay on citalapram has anyone got any advice or guidance as to how to get out of this. I'm clutching at straws and I'd really appreciate all of your insight. Thank you. Big hugs

4 Replies
oldestnewest

I am on 20 mg of citalopram for about a month thinking my doctor is going to up my dose I don't feel like they are doing anything for my panic attacks, I don't really get the numb feeling but I really have no energy what so ever

1 like
Reply

Had the same symptom, too tired too often but it's worn off now most of the time. I even have days when I do a lot and for long periods of time. Citalopram does NOT make the physical sensations and symptoms disappear for me either but I've found that Cognitive Behaviour Therapy in the U.K. has helped me to challenge my negative thoughts and obsessive thinking.

Reply

I've also been taking Citalopram for a long time and like you I've stopped because I believed that they were not helping anymore but I was wrong. The most common times I think it's not working is when I'm sat at home planning my day or preparing for an activity. For example, today I had an afternoon hospital appointment for a lung function test. As I reached the midday time to get ready I became increasingly tired and felt like I really needed a nap. I pushed myself to catch the bus and by the time I was walking to the main reception I had peculiar chest pains. Then my brain got foggy waiting in the clinic patients area and I was using humour with the nurse to get through the lung tests. All of these symptoms, exhaustion, chest pain and brain fog are anxiety and not physical. Citalopram does NOT make the physical symptoms of anxiety disappear for me. But the medication does enable me to push through the physical sensations. So for me it's a combination of mentally challenging my physical sensations and negative thoughts and taking 20mg of Citalopram daily that has been working. By the time I got home today I was fine again.

Reply

I was on 40mg... after about 6-8 weeks they had no effect...got myself off for about 6 months,, tried again... same results... just my experience...

Reply

You may also like...